Drought, Cherokee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Severe Drought (D2) conditions continued throughout the month for a portion of northeast Alabama, including small portions of Cherokee and Cleburne Counties.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Severe Drought (D2) conditions continued throughout the month for a portion of northeast Alabama, including small portions of Cherokee and Cleburne Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:49 PM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1149 PM CDT FRI OCT 31 2008 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... FORECAST LARGELY ON TRACK...WITH TRICKY HOURLY TEMPS AND DEWPOINTS DEFINITELY NOT A TREAT TONIGHT. WITH THE RIDGE AXIS ROUGHLY OVERHEAD...BUT BROAD AND WEAKENING SOMEWHAT...LOCAL EFFECTS ARE CERTAINLY DOMINANT ACROSS CENTRAL ALABAMA TONIGHT. BOTTOM LINE THOUGH...NO SIGNIFICANT CHANGES TO AN ALREADY INCONSEQUENTIAL TYPE FORECAST OF CLEAR SKIES AND NEAR TO SLIGHTLY BELOW NORMAL LOW TEMPERATURES BY MORNING. MINOR TWEAKS TO GRIDS PUBLISHED...AND PRODUCTS ALREADY ON THE STREET. JD/81 && .AVIATION...06Z TAF DISCUSSION. CLEAR SKIES AND LIGHT WINDS WILL CONTINUE THROUGH THE PERIOD. /61/ && .FIRE WEATHER... SATURDAY BEGINS THE COOL SEASON CRITERIA FOR FIRE WEATHER FORECASTS. RIGHT OFF THE BAT...SATURDAY WILL NEED TO BE MONITORED. EXPECTING RELATIVE HUMIDITY VALUES BELOW 25 PERCENT FOR THREE OF THE FOUR REQUIRED HOURS NEEDED TO MEET RED FLAG CRITERIA. 20 FT WINDS WILL BE LIGHT WITH MIXING HEIGHTS AROUND 4K FEET...AS HIGH PRESSURE CONTINUES TO DOMINATE OVER THE SOUTHEAST UNITED STATES. SUNDAY IS EXPECTED TO BE ABOVE CRITERIA ALL DAY AS CENTRAL ALABAMA SHOULD SEE A LITTLE MORE MOISTURE IN THE AIR. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 619 PM CDT FRI OCT 31 2008 ALZ011>015-017>050-012300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 619 PM CDT FRI OCT 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140809, 140810.